Alert archive / Puerto Rico / Rip Current Statements in 2019
Rip Current Statement 15, NWS JSJ
NWS JSJ issued this rip current statement at Mar 24, 2019, 2:25 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2019, 2:25 AM CDT (07:25 UTC)
- Expired
- Mar 24, 2019, 10:23 AM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
The text
As transmitted.
745 WHCA42 TJSJ 240725 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 325 AM AST Sun Mar 24 2019 PRZ005-241530- /O.NEW.TJSJ.RP.S.0015.190324T0725Z-190325T1000Z/ North Central- 325 AM AST Sun Mar 24 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in SAN JUAN has issued a High Rip Current Risk, which is in effect through late tonight. * LOCATION...Puerto Nuevo Beach. * TIMING...Now until 6 AM AST Monday Morning. * IMPACTS...Strong currents that can carry out to sea even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
826 WHCA42 TJSJ 241523 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 1123 AM AST Sun Mar 24 2019 PRZ005-251000- /O.CAN.TJSJ.RP.S.0015.000000T0000Z-190325T1000Z/ /O.CON.TJSJ.RP.S.0016.000000T0000Z-190325T1000Z/ North Central- 1123 AM AST Sun Mar 24 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...North Central beaches of Puerto Rico. * TIMING...Through late tonight. * IMPACTS...Strong currents that can carry out to sea even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Mar 23, 8:33 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 23, 8:33 PM CDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service San Juan PR 933 PM AST Sat Mar 23 2019 .UPDATE...This afternoon had more rainfall activity that we have had in the past few days and the showers lingered into the evening. At this time most of the showers have dissipated with the exception of some light showers across the south to southwestern sections of Puerto Rico. We observed 1 to over 2 inches of rain in some areas as estimated by the doppler radar, the good thing is that much needed rain fell in some key areas. The showers that are still lingering are expected to dissipate late this evening and then mostly fair weather is expected overnight except some brief isolated to scattered showers across the local waters, USVI and eastern PR. The latest guidance for Sunday suggests a somewhat similar rainfall pattern for Sunday afternoon, with western PR observing scattered to numerous showers, which could produce 1 to 2 inches of rain in some areas. && .AVIATION...VFR conds through 24/16Z at the local terminals with possible VCSH due to ISOLD/SCT SHRA across the local flying area. Afternoon SHRA development across western PR will cause VCSH at TJMZ and TJBQ after 24/16Z but could also affect the terminals and cause MVFR conds. No TEMPO or PROB30 in TAF due to uncertainty of exact location of SHRA, but they are expected in the general area. Winds from the East at 10KT or less tonight, increasing up to 15KT with sea breeze variations. && .MARINE...Fairly tranquil marine conditions are expected tonight and Sunday with seas between 2 and 5 feet. The winds will be up to 15 knots tonight and Sunday. There is a moderate risk of rip currents across the beaches of northern Puerto Rico, Culebra, east Vieques, northwestern Saint Thomas and eastern Saint Croix tonight. Low risk of rip currents elsewhere. && .PREV DISCUSSION... /issued 439 PM AST Sat Mar 23 2019/ SYNOPSIS...Patches of low-level moisture will continue to move across the area through early next week. A wetter weather pattern is possible during the second half of the work week as a mid to upper-level trough and a frontal boundary move near the area. SHORT TERM...Tonight through Monday... Not much change in the overall weather pattern is expected during the short-term period as a mid to upper-level ridge located just east of the local area will continue to result in a very dry atmosphere above 700 mb with very little upper-level forcing. This will continue to suppress the development for deep and organized convection. At low-levels, patches of low-level moisture will continue to move through the local area from the east. This will result in some isolated to scattered shower activity across portions of the USVI and eastern PR during the overnight and morning hours. This will be followed by the development of showers across interior and northwest portions of PR during the afternoon hours due to daytime heating and local effects. Overall, not expecting significant rainfall activity during the next few days. LONG TERM...Tuesday through Saturday... /issued 556 AM AST Sat Mar 23 2019/ A lingering short-wave trough over the Eastern Caribbean will continue to support moisture pooling across the local region through the middle of next week. This along with the continued erosion of the upper level ridge in response to a deep layered long wave trough becoming amplified across the west and southwest Atlantic during the period, will weaken the trade wind cap inversion and support good tropical moisture transport and better low level moisture convergence. With that said, expect more frequent shower development across portions of the islands and coastal waters beginning late Tuesday and continuing through Saturday. Model guidance continued to suggest a fairly moist southeast wind flow to prevail during the period. This along with the proximity of the amplifying long wave trough just north and west of the region will support more favorable conditions for convective development with enhanced shower activity. Guidance also suggest that this deep layered trough will be strong enough to push a frontal boundary closer to the local islands. With deeper moisture pooling across the islands and good upper level dynamics, the environmental conditions will favor the development of organized and enhanced convection. Will continue to monitor and see if this unsettled weather scenario unfolds, and if so the portions of the islands may see some beneficial rainfall during the period. Stay tuned!! AVIATION...Mainly VFR conditions are expected across all terminals during the next 24 hours. However, tempo MVFR conds possible at TJMZ/TJBQ through 22z. Low level winds will continue from the east to southeast at 10 to 15 kts. Light and variable winds expected overnight. MARINE...Seas between 2 and 5 feet and east to southeast winds up to 15 knots are expected to prevail through Sunday. By late Sunday through Monday, an increase in winds are expected as a surface high pressure moves from the western to central Atlantic. This will promote choppy seas of up to 6 feet across the regional waters. Additionally, a small northerly swell is expected to arrive and spread across the regional waters Sunday and Monday. For beachgoers, a moderate risk of rip currents is expected through Sunday across the northern beaches of PR, Culebra and Saint Croix and across the northwest beaches of Saint Thomas. Across the rest of the local beaches, the rip current risk will remain low. Rip current risk is expected to increase to high across the northern beaches of PR on Monday. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 74 88 / 30 30 40 40 STT 74 84 75 85 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....99
Hazardous weather outlook, Mar 23, 4:42 AM CDT, 21 hours 43 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 419 AM AST sabado 23 de marzo de 2019 AMZ710>745-PRZ001>013-240830- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe- 419 AM AST sabado 23 de marzo de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Inundaciones...Lluvia de moderada a localmente fuerte pudiera resultar en acumulacion de agua en las carreteras y sectores de pobre drenaje o inundaciones urbanas y de riachuelos. .Corrientes Marinas...Existe riesgo moderado de corrientes marinas para las playas del norte y este de Puerto Rico. .Dia dos a siete...domingo a viernes Se pronostica que la humedad regrese al area del domingo a lunes. El aumento en la humedad provocara un aumento en la probabilidad de lluvia a traves del interior y oeste de Puerto Rico del domingo hasta temprano la proxima semana. Se pronostica que una marejada del norte se mueva sobre la region el domingo, aumentando el oleaje y el riesgo de corrientes marinas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-240830- San Tomas, San John y Islas Adyacentes- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 419 AM AST sabado 23 de marzo de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...hoy y esta Noche .Corrientes Marinas...Existe riesgo moderado de corrientes marinas para algunas playas de la costa noroeste de San Thomas y el noreste de Santa Cruz. .Dia dos a siete...domingo a viernes Se pronostica que la humedad regrese al area del domingo a lunes. El aumento en la humedad provocara un aumento en la probabilidad de lluvia a traves de las Islas Virgenes Americanas del domingo hasta temprano la proxima semana. Se pronostica que una marejada del norte se mueva sobre la region el domingo, aumentando el oleaje y el riesgo de corrientes marinas. .Comunicado sobre informacion reportada por observadores... Activacion amplia de observadores no sera necesaria.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:25 AM CDT | Rip Current Statement | JSJ | 49 hr | |
| Mar 24, 10:34 AM CDT | Small Craft Advisory | JSJ | 50 hr | |
| Mar 24, 3:34 PM CDT | Rip Current Statement | JSJ | 36 hr | |
| Mar 24, 5:08 PM CDT | Areal Flood Advisory | JSJ | 112 min |
Nearby
Rip Current Statements in Puerto Rico, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.